Aa
Aa
A
A
A
Close
Avatar universal

Thoughts on Levels

Can I get your thoughts on some of my thyroid levels?

Draw date 3/4/15:
Free T3: 2.6 (2.0-4.4 pg/mL)
Free T4: 1.11 (0.82-1.77 ug/dL)
D3: 36.7 (30-100 ng/mL)
B12: 554 (211-946 pg/mL)
TPO: 21 (0-24 IU/mL) - Neg
TG: <1 (0-0.9 ) Neg
Parathyroid: 22 (15-65 pg/mL)

Draw Date 2/9/15:
TSH 7.31 (0.45-4.5 uIU/mL)

I've been experiencing fatigue, hair loss, very dry & itchy skin, brittle nails, general aches & pains, and blurry eyes.  My GP just started me on Synthroid on 2/27/15.  I go back for more labs in April  and then go back to my GP to determine what to do about meds.  I have been taking 5,000 IU of D3 for about a year now and that level is still pretty low so I guess I will have to increase that supplement.

Thanks for any input!
Deb
4 Responses
Avatar universal
Before commenting in detail about your lab results, why would the doctor test you on 3/4 after just starting you on Synthroid only 5 days previously?  With T4 meds it takes about 4 weeks to build up to 90% of the final effect on serum T4 levels.  Also, what was the starting dosage?  Were you tested for the antibodies associated with Hashimoto's Thyroiditis?  Those tests are TPO ab and TG ab.  Have you had any iron related tests, like ferritin?
Avatar universal
He was testing T3 and T4 to get a baseline on them, they will be re-measured before I go back in late April.  I included the TPO and TG antibody tests above.  I have not had a ferritin test done yet, but hemoglobin was 14 (11.1-15.9 g/dL) and hematocrit was 41.6 (324-46.6%).  Starting dosage of synthroid is 50 mg.
Avatar universal
As you know D3 levels are low.  But also so are th B-12 levels.  Many countries the B-12 low end of the reference range do not even start until  500.  And many people do not feel well until their B-12 is towards the upper end of the range.  Certainly above 700 if not above 900.  So it may make sense to also start to supplement with sublingual B-12.

Your thyroid tests and symptoms are consistent with Hypo.  So starting on thyroid meds seems like a good thing to have done. But as pointed out above, the thyroid tests need to be taken again after about 6 weeks or more after starting the medication when using a T4 medication such as synthroid.  

FYI you should ALWAYS request a copy of your test results and include the ranges.  And along with that you will want to write down the dosage of all medications and supplements you are taking and maybe most importantly the symptoms you are having.  You can put this into a diary or a spreadsheet etc.  But it is absolutely important for your own good to have this record.  Especially the link between you clinical symptoms with the blood labs and dosages.  This way if you ever have to change Dr's you will have a record wherever you go.  DO NOT rely upon your medical record even if electronic.  Also you may have to fight with a new Dr who insists that you are wrong about the dosage and blood levels. If you present the Dr with a history documented of how you felt at various blood levels and dosages you will have a honest chance of winning the argument.

Besides such a record will allow YOU to see progress which sometimes is so slow and it is easy to get frustrated.  So looking back at your levels and your symptoms from several months ago you may be able to see that you are in fact progressing albeit slowly.
Avatar universal
Thanks flyingfool for your help. I hadn't realized the B12 was also considered low so I'll start supplementing that as well.  I always keep printouts of my labs, but I really need to start a symptom/meds diary.

Thanks again!
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
The first signs of HIV may feel like the flu, with aches and a fever.
Frequency of HIV testing depends on your risk.
Post-exposure prophylaxis (PEP) may help prevent HIV infection.
Millions of people are diagnosed with STDs in the U.S. each year.